MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R-T EXTRACTOR HOOK-SMALL; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. R-T EXTRACTOR HOOK-SMALL; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 115074
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the packaging of the r-t extractor hook-small has a hole in it.The hole was at the end of the sterile packaging like the rod penetrated it.This was discovered before the product was opened to the sterile field.A backup was available, if needed.Patient was not involved.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device punctured through the inner foam cap and sterile pouch.The outer box is heavily damaged.The device was manufactured in 2013.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include improper handling or storage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R-T EXTRACTOR HOOK-SMALL
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11242574
Report Number1020279-2021-00701
Device Sequence Number11727734
Product Code HSB
UDI-Device Identifier03596010052377
UDI-Public03596010052377
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model Number115074
Device Catalogue Number115074
Device Lot Number13AM13102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer03/27/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1